Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 246, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 3, 2007, 6:19 PM CDT for McKenzie County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2007, 6:19 PM CDT (23:19 UTC)
- Expired
- Aug 3, 2007, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McKenzie County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 032319 SVRBIS NDC053-040000- /O.NEW.KBIS.SV.W.0246.070803T2319Z-070804T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 619 PM CDT FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 700 PM CDT * AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CHARLSON...OR ABOUT 32 MILES EAST OF WILLISTON...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHEAST OF TOBACCO GARDEN BAY RECREATION AREA AROUND 625 PM CDT... CHARLSON AROUND 630 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4802 10335 4777 10272 4807 10271 4814 10308 $$ RSL
1 follow-up statement
000 WWUS53 KBIS 040001 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 658 PM CDT FRI AUG 3 2007 NDC053-040008- /O.EXP.KBIS.SV.W.0246.000000T0000Z-070804T0000Z/ MCKENZIE ND- 658 PM CDT FRI AUG 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCKENZIE COUNTY EXPIRES AT 700 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. HOWEVER...THUNDERSTORMS REMAIN IN THE AREA...AND CONTINUE TO MOVE VERY SLOWY TO THE NORTHEAST AT ONLY 5 TO 10 MPH. THUNDERSTORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAIN. TRAVELERS AND CAMPERS SHOULD REMAIN ALERT AND BE ON THE LOOKOUT FOR AREAS OF PONDING WATER. LAT...LON 4802 10335 4777 10272 4807 10271 4814 10308 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:05 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 3, 3:05 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT FRI AUG 3 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... MAIN ISSUES IN SHORT TERM WILL CONVECTION CHANCES. MODELS IN BETTER AGREEMENT AT 12Z THAN PREVIOUS RUNS AND MOST MODEL SOLUTIONS HAVE TRENDED TOWARD THE GFS. WILL USE THE GFS FOR GRIDS WITH BIAS CORRECTED MAV VALUES USED FOR TEMPERATURE GRIDS. WEAK WARM FRONT OVER CENTRAL NORTH DAKOTA WITH WARM ADVECTION THUNDERSTORMS DEVELOPING WELL NORTH OF FRONT OVER NORTHEAST MOST COUNTIES. THIS CONVECTION IS MOVING OUT OF FORECAST AREA WITH OTHER WEAK CONVECTION HAVING A HARD TIME BREAKING THROUGH CAPPING BUT WILL CONTINUE SCATTERED CATEGORY POPS OVER MOST OF AREA WITH SHORTWAVE EVIDENT ON WATER VAPOR AND SURFACE BOUNDARY. LEE TROUGH AND ASSOCIATED COLD FRONT IN EASTERN MONTANA HAS DIFFICULT TIME MOVING EAST AND WILL NOT GET TO FORECAST AREA UNTIL MIDDLE OF THE WEEKEND. WEAK SHORTWAVES AND MARGINALLY UNTIL STABLE IN WARM SECTION WILL NEED TO CONTINUE THE ONGOING CHANCE OF CONVECTION THROUGH THE WEEKEND. FLOW BACKS WITH ZONAL TO SLIGHTLY SOUTHWEST FLOW OVER NORTHERN PLAINS BY EARLY NEXT WEEK AND GFS HAS STRONG PIECE OF ENERGY MOVING THROUGH STATE MONDAY NIGHT AND INTO TUESDAY. BIAS CORRECTED MAV GIVES TEMPERATURES NEAR NORMAL THROUGHOUT THE SHORT TERM. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... FEW CHANGES MADE IN THE LONG TERM PERIOD AGAIN TODAY. UPPER LEVEL SHORTWAVE ENERGY OVER NORTH DAKOTA TUESDAY MORNING MOVES EAST...SO HAVE LINGERING CHANCE OF THUNDERSTORMS ON TUESDAY. TUESDAY NIGHT AND WEDNESDAY THE MODELS DEVELOP A LONGWAVE TROUGH OVER BRITISH COLUMBIA/ALBERTA AND BY WEDNESDAY NIGHT THE UPPER LEVEL FLOW OVER NORTH DAKOTA IS SOUTHWESTERLY...BRINGING SOME SHORTWAVE ENERGY ACROSS THE REGION...SO HAVE A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY NIGHT. ALTHOUGH SOUTHWEST FLOW ALOFT REMAINS THURSDAY AND FRIDAY...MOST OF THE UPPER LEVEL ENERGY APPEARS TO BE TO THE NORTH IN CANADA OR IN THE SOUTHERN/CENTRAL PLAINS. TEMPERATURES SHOULD BE SEASONAL WITH HIGHS IN THE 80S TO LOWER 90S WITH LOWS IN THE LOWER 60S. && .AVIATION... BROAD LOW PRESSURE WILL REMAIN FROM ALBERTA TO MONTANA TO THE WESTERN DAKOTAS TODAY AND TONIGHT. UPPER LEVEL SHORTWAVE ENERGY IMPULSES MOVING EAST ACROSS THE NORTHERN PLAINS WILL KEEP A CHANCE OF THUNDERSTORMS OVER ALL RTES. OTHERWISE VFR CIGS AND VSBYS. THUNDERSTORMS OVER NORTH CENTRAL ND AT 20Z WERE ELEVATED ABOVE A WARM FRONT AND WILL CONTINUE MOVING EAST/NORTHEAST. && .FIRE WEATHER...NO CONCERNS AT THIS TIME WITH A HIGH INFLUX OF DEW POINTS/MOISTURE OVER OUR SOUTHERN FIRE WEATHER ZONES WHERE OUR PERCENT GREENS ARE THE LOWEST. DESPITE SOUTH WINDS OF 15 TO 30 MPH THIS AFTERNOON...RELATIVE HUMIDITIES WILL NOT BECOME CRITICAL AS AN INCREASE IN MOISTURE MOVES UP FROM THE SOUTH. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/JV
Hazardous weather outlook, Aug 3, 4:35 AM CDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT FRI AUG 3 2007 NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-040945- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 435 AM CDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND MOVE INTO SOUTHEAST NORTH DAKOTA TONIGHT. THERE IS A POSSIBILITY FOR HEAVY RAIN OVER SOUTHEAST NORTH DAKOTA TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER NORTH CENTRAL NORTH DAKOTA LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCES FOR THUNDERSTORMS SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NDZ001>003-009>011-017>021-031>034-040>045-040945- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 435 AM CDT FRI AUG 3 2007 /335 AM MDT FRI AUG 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST NORTH DAKOTA TODAY WITH THE POSSIBILITY OF HEAVY RAIN. ISOLATED THUNDERSTORMS WILL DEVELOP OVER NORTH CENTRAL AND NORTHWEST NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCES FOR THUNDERSTORMS SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KS
In the hours before
Local storm report, Aug 3, 1:56 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
156 PM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL 10 SSE RUGBY 48.23N 99.91W
08/03/2007 E0.88 INCH PIERCE ND PUBLIC
&&
KBIRKLocal storm report, Aug 3, 2:50 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 5 ESE FESSENDEN 47.62N 99.53W
08/03/2007 E0.88 INCH WELLS ND TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL LASTED FROM 120 TO 130PM CDT.
&&
KBIRKLocal storm report, Aug 3, 6:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
613 PM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM FLASH FLOOD SYKESTON 47.47N 99.40W
08/03/2007 WELLS ND TRAINED SPOTTER
STANDING WATER AROUND ALL THE FARM BUILDINGS
&&
RLEBLANGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:04 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 35 min |
| Aug 3, 1:34 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 41 min |
| Aug 3, 3:22 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 38 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.